Alert archive / Illinois / Flash Flood Warnings in 2018
Flash Flood Warning 32, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 28, 2018, 7:09 PM CDT for Franklin County, Perry County, Illinois. It was in force for 110 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2018, 7:09 PM CDT (00:09 UTC)
- Expired
- Jun 28, 2018, 8:59 PM CDT
- In force
- 110 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Franklin County, IL, Perry County, IL
The radar
The Paducah radar (KPAH), 115 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 7:35 PM CDT | FLASH FLOOD | Pinckneyville, IL | NUMEROUS REPORTS OF FLASH FLOODING ON SEVERAL COUNTY ROADWAYS THROUGHOUT THE COUNTY. |
| Jun 28, 7:55 PM CDT | FLASH FLOOD | Pinckneyville, IL | REPORT OF FLOODING THROUGHOUT PERRY COUNTY. WATER OVER ROADWAY IN PINCKNEYVILLE WAS UP TO THE BOTTOM OF DOOR ON TRUCK ON RANDOLPH STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.2 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1599 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 1432 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
086
WGUS53 KPAH 290009
FFWPAH
ILC055-145-290300-
/O.NEW.KPAH.FF.W.0032.180629T0009Z-180629T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Paducah KY
709 PM CDT THU JUN 28 2018
The National Weather Service in Paducah has issued a
* Flash Flood Warning for...
Perry County in south central Illinois...
Franklin County in south central Illinois...
* Until 1000 PM CDT.
* At 706 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Some water has already been
reported over a few roadways in the area. Flash flooding is
expected to begin shortly.
* Some locations that will experience flooding include...
West Frankfort, Benton, Du Quoin, Pinckneyville, Christopher, Rend
Lake Area, Sesser, Zeigler, Royalton, Valier, West City, Tamaroa,
Willisville, Thompsonville, North City, Buckner, Cutler, Orient,
Hanaford and Ewing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3821 8915 3812 8914 3812 8871 3786 8871
3786 8915 3795 8915 3796 8959 3822 8959
$$
GREG2 follow-up statements
230
WGUS73 KPAH 290101
FFSPAH
Flash Flood Statement
National Weather Service Paducah KY
801 PM CDT THU JUN 28 2018
ILC055-145-290300-
/O.CON.KPAH.FF.W.0032.000000T0000Z-180629T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Perry IL-Franklin IL-
801 PM CDT THU JUN 28 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
PERRY AND FRANKLIN COUNTIES...
At 758 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to two inches of rain have already
fallen in some locations. Flash flooding has been reported by
Emergency Management on multiple county roadways across Perry
county.
Some locations that will experience flooding include...
West Frankfort, Benton, Du Quoin, Pinckneyville, Christopher, Rend
Lake Area, Sesser, Zeigler, Royalton, Valier, West City, Tamaroa,
Willisville, Thompsonville, North City, Buckner, Cutler, Orient,
Hanaford and Ewing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3821 8915 3812 8914 3812 8871 3786 8871
3786 8915 3795 8915 3796 8959 3822 8959
$$
GREG497
WGUS73 KPAH 290159
FFSPAH
Flash Flood Statement
National Weather Service Paducah KY
859 PM CDT THU JUN 28 2018
ILC055-145-290206-
/O.CAN.KPAH.FF.W.0032.000000T0000Z-180629T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Perry IL-Franklin IL-
859 PM CDT THU JUN 28 2018
...THE FLASH FLOOD WARNING FOR PERRY AND FRANKLIN COUNTIES IS
CANCELLED...
Though light rains will continue for awhile, the heavy rain has now
ended. Please continue to heed any remaining road closures where
water remains over the road.
LAT...LON 3821 8915 3812 8914 3812 8871 3786 8871
3786 8915 3795 8915 3796 8959 3822 8959
$$
GREGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 3:14 PM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Jun 28, 3:14 PM CDT, 3 hours 55 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
314 PM CDT Thu Jun 28 2018
.SHORT TERM...(Tonight through Saturday night)
Issued at 312 PM CDT Thu Jun 28 2018
Storms and heat are the main forecast concerns. A weak surface
boundary remains quasi-stationary from around kmdh to just
northeast of kpah to the khop area. Storms continue to regenerate
along parts of this boundary, mainly in western KY. There is
little indication this boundary will move tonight, since the upper
level flow will become parallel to the boundary. Therefore,
isolated to scattered storms remain possible through the night.
Another fly in the ointment is the thunderstorm complex over ne
Missouri. None of the 12z model runs (including href members)
initialized this storm complex. However, the 18z hrrr is the first
model to capture these storms. The hrrr brings these storms
southeast along the aforementioned surface boundary this evening.
Given the orientation of the boundary parallel to the upper flow,
some heavy rainfall amounts will occur if storms continue to train
along it. There is also the potential for isolated wind or hail
events, similar to the multi-cell severe events earlier today. The
air mass remains very unstable near the boundary, due partly to
dew points around 80 degrees.
On Friday, the 500 mb high will build over our region. This will
suppress most convective activity compared to the last few days.
However, there are some indications the weak surface boundary
will still linger over our region Friday. Given the highly
unstable air mass, a few storms may pop up. The 12z href mean qpf
hints at convective activity Friday, though not nearly as strong
as this afternoon.
As far as the heat goes, the 80 degree dew points observed today
are not a good omen for Friday or Saturday. The model guidance
indicates widespread mid to upper 70s dew points both days. High
temps in the mid 90s are expected in much of the area both days.
This yields heat indices over 105 in all areas, and locally over
110 on Friday. An upgrade to an Excessive Heat Warning may be
needed for parts of the area, primarily where dew points have
been in the lower 80s from kmdh to kpof. Little if any convection
is forecast to tamp down heat indices on Saturday.
.LONG TERM...(Sunday through Thursday)
Issued at 312 PM CDT Thu Jun 28 2018
Heat and humidity will continue through the long term period.
Isolated thunderstorms will be possible through the period,
especially late Sunday into Tuesday, when a 500 mb shortwave
will move east across the upper Mississippi Valley and Great Lakes
region. This shortwave will flatten the 500 mb ridge, sending a
weak surface boundary into our region. A light east to southeast
wind flow is expected for much of the long-term period. Temps
should be a few degrees lower next week, but no change in dew
points is expected. Heat indices are forecast to range from 100 to
105 each afternoon next week.
By Thursday, the ensemble means of the gfs and ecmwf have been
hinting that the 500 mb ridge will begin to retrograde to the
Rockies. This may lead to some weak troughing in the vicinity of
the Appalachians. Pops will be slightly higher Thursday, with
just a slight drop in heat indices.
&&
.AVIATION...
Issued at 1228 PM CDT Thu Jun 28 2018
In the wake of the morning TSRA, VFR conditions should now
dominate at all TAF sites for the remainder of the TAF period. A
stationary front in the area may provide some focus for a small
chance of TSRA toward midday tomorrow, mainly at KPAH and KCGI,
but do not feel it needs to be in the TAFs for now given the low
chances. Variable winds at most site due in part to morning
convection. Expect a gradual return to a southerly flow but values
should remain only around 5 knots during the day and AOB 5 knots
tonight.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Heat Advisory from 10 AM Friday to 8 PM CDT Saturday for
ILZ075>078-080>094.
MO...Heat Advisory from 10 AM Friday to 8 PM CDT Saturday for MOZ076-
086-087-100-107>112-114.
IN...Heat Advisory from 10 AM Friday to 8 PM CDT Saturday for INZ081-
082-085>088.
KY...Heat Advisory from 10 AM Friday to 8 PM CDT Saturday for
KYZ001>022.
&&
SHORT TERM...MY
LONG TERM...MY
AVIATION...RLSHazardous weather outlook, Jun 28, 4:10 PM CDT, 2 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 410 PM CDT Thu Jun 28 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-292115- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 410 PM CDT Thu Jun 28 2018 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Tonight Isolated thunderstorms will continue along a stalled front across western Kentucky and southern Illinois early this evening. A few of these storms may reach severe levels, with strong winds and hail up to the size of quarters. Very heavy rainfall will also accompany these slow moving storms. A more organized complex of thunderstorms will move southeast down the Mississippi Valley. This complex of storms may cross the lower Ohio Valley and southeast Missouri this evening. These storms could be locally severe, with isolated damaging wind gusts and large hail. Very heavy rainfall is also possible. Heat index values will range from 100 to 115 degrees outside of thunderstorms until early this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The heat index will hit triple digits each afternoon, with peak numbers of 105 to 115 projected Friday and 105 to 110 Saturday. Please refer to the Heat Advisory for more details. Daily thunderstorm chances will be mainly during the heat of the afternoon and evening, with heavy rain and lightning as the primary storm hazards. An isolated strong to severe storm cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested this evening. York/RJP
In the hours before
Local storm report, Jun 28, 5:52 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
552 PM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL E SESSER 38.09N 89.05W
06/28/2018 E0.88 INCH FRANKLIN IL EMERGENCY MNGR
&&
ASHLEYRLocal storm report, Jun 28, 7:03 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
703 PM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM TSTM WND DMG PINCKNEYVILLE 38.08N 89.38W
06/28/2018 PERRY IL TRAINED SPOTTER
MULTIPLE REPORTS OF TREES DOWN IN THE PINCKNEYVILLE AREA.
AT LEAST ONE TREE DOWN ON POWER LINES.
&&
ASHLEYRLocal storm report, Jun 28, 7:04 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
704 PM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 3 W WHITTINGTON 38.09N 88.96W
06/28/2018 FRANKLIN IL EMERGENCY MNGR
ESTIMATED AT LEAST 60 MPH WINDS. MULTIPLE POWER POLES
DOWN INCLUDING ONE TRAPPING A VEHICLE ON STATE HWY 154 AT
REND LAKE.
&&
SPLocal storm report, Jun 28, 7:06 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
706 PM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND GST SESSER 38.09N 89.05W
06/28/2018 E0 MPH FRANKLIN IL PUBLIC
ESTIMATED WIND GUSTS OF 70 MPH AS IT MOVED THROUGH TOWN.
&&
SPLocal storm report, Jun 28, 7:08 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
708 PM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG WEST CITY 38.00N 88.95W
06/28/2018 FRANKLIN IL TRAINED SPOTTER
MULTIPLE TREES DOWN IN THE WEST CITY AREA.
&&
ASHLEYRLocal storm report, Jun 28, 7:09 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
709 PM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND GST SESSER 38.09N 89.05W
06/28/2018 E70.00 MPH FRANKLIN IL PUBLIC
ESTIMATED WIND GUSTS OF 70 MPH AS IT MOVED THROUGH TOWN.
0705 PM TSTM WND GST WAYNE CITY 38.35N 88.59W
06/28/2018 E75.00 MPH WAYNE IL BROADCAST MEDIA
75 MPH GUST MEASURED BY WUNDERGROUND PERSONAL WEATHER
STATION.
&&
SPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:00 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin, Jackson, Johnson, Pope, Saline, Union and 1 more | 60 min |
| Jun 28, 7:04 PM CDT | Tornado Warning | PAH | Franklin, Williamson | 26 min |
| Jun 28, 7:27 PM CDT | Flash Flood Warning | PAH | Jackson, Saline, Williamson | 3 hr |
| Jun 28, 7:35 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin, Hardin, Johnson, Massac, Pope, Pulaski | 40 min |
| Jun 28, 7:40 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin, White | 35 min |
| Jun 28, 7:43 PM CDT | Severe Thunderstorm Warning | PAH | Union | 32 min |
| Jun 28, 7:55 PM CDT | Severe Thunderstorm Warning | PAH | Alexander | 37 min |
| Jun 28, 8:14 PM CDT | Severe Thunderstorm Warning | PAH | Alexander, Massac, Pope, Pulaski | 20 min |
| Jun 28, 8:40 PM CDT | Flash Flood Warning | PAH | Alexander, Massac, Pulaski, Union | 71 min |
| Jun 28, 10:40 PM CDT | Areal Flood Advisory | PAH | Johnson | 3 hr |
| Jun 29, 3:53 AM CDT | Excessive Heat Warning | PAH | Alexander, Edwards, Franklin, Gallatin, Hamilton, Hardin and 13 more | 11 hr |
Nearby
Flash Flood Warnings in Illinois, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.